losartan BP medication & montelukast ... - Asthma UK communi...

Asthma UK community forum

18,641 members22,812 posts

losartan BP medication & montelukast asthma medication

Nanny1086 profile image

i can’t take montelukast at night as it makes me hyper and unable to sleep and if i do fall asleep i have nightmares and i hallucinate. so i take it in a morning after breakfast . i also have to take BP medication Losartan 100 i take at night .. but i them lying down to sleep and lately i’m getting a lot of indigestion at night . so im really interested to know if i can take take them both in a morning.

stay safe my friends

12 Replies

I take both Montelukast and Losarton together at the same time of day without any issues, always by 8pm as to avoid reflux (taking pills or food at bedtime is asking for reflux). I was advised by the pharmacist that taking BP pills in the evening increased their effectiveness, something to do with BP activity overnight.

Nanny1086 profile image
Nanny1086 in reply to Poobah

hi , thanks for the reply , i will try to take my BP MED at night , thanks ,

Speak to your chemist. They will know if you can take BP pill in the morning.

Nanny1086 profile image
Nanny1086 in reply to Bevvy

thanks Bevvy , advise from COPD nurse said it’s best taken at night ,

Hope you are doing OK x

Have you talked to your doctor about the nightmares? That's a sign the Montelukast is crossing the blood-brain barrier which it does in some people. My doctor took me off it for that reason. Just an FYI-

Nanny1086 profile image
Nanny1086 in reply to hilary39

hi Hilary , yes i spoke to consultant and he suggested i take it in a morning , no more nightmares ,

Sing-Song profile image
Sing-Song in reply to hilary39

Please could you explain what ‘blood- brain barrier’ means? TIA

hilary39 profile image
hilary39 in reply to Sing-Song

The way I understood it, is that it's a barrier to the brain that prevents meds in the bloodstream from going into the brain. In some people, montelukast can cause suicidal thoughts, depression, psychadelic nightmares etc. when the medicine goes through this barrier into their brain. It's why it has a black box warning in the states. However! Many people take it and have a great experience with it and no reactions. It's an odd drug.

Sing-Song profile image
Sing-Song in reply to hilary39

Many thanks for your reply !

I take my losartan potassium in the morning. It has brought my BP down. Definitely burping an awful lot since starting it though.

Nanny1086 profile image
Nanny1086 in reply to Dogruff

sorry about the burping ,,,, awful isn’t it , i’m thinking of taking mine after evening meal ,,,as when i take it at bedtime and lie down that’s when the indegestion starts,

You may also like...